advertisement
Question
Posted by: Concerned | 2010/04/13

mother

Good day
The doctor diagnosed my mother with stress. She is 69 years of age.
She received tablets to take in the morning and evening. She is complaining that she is feeling weak and that her legs is also weak can this be from the tablets she is drinking. I do not know what the tablets names are. What can I do to help her. She is seeing a Therapist again on Friday. I really don''t like to her this way.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK. "Stres" is not a diagnosis. At diferent times in life and for different reasons, any of us might experience "stress" or distress related to unpleasant or difficult aspects of our life.
Now, you haven't mentioned what tablets she has been given. If this is a GP, and thus not an expert on identifying and managing stress, these are probably tranquillizers of the valium / ativan family, and those would easily make her feel drowst and weak and wobbly.
As a rule, for yourself and her, never accept ANY tablets from ANY doc o pharmacist without asking for a full explanation of what they are, what the side-effects or risks might be, and exactly how to take them - and have thios written down for you if its not easy to remember. The name of the medicines should at least be written on the pill box or bottle.
You mention that she is seeing a therapist on Friday - what kind of therapist, I wonder ? If that person is a proper expert and has assessed her, ask them to explain how you can best help your mom, and what sort of therapy will be used to help her.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/13

OK. "Stres" is not a diagnosis. At diferent times in life and for different reasons, any of us might experience "stress" or distress related to unpleasant or difficult aspects of our life.
Now, you haven't mentioned what tablets she has been given. If this is a GP, and thus not an expert on identifying and managing stress, these are probably tranquillizers of the valium / ativan family, and those would easily make her feel drowst and weak and wobbly.
As a rule, for yourself and her, never accept ANY tablets from ANY doc o pharmacist without asking for a full explanation of what they are, what the side-effects or risks might be, and exactly how to take them - and have thios written down for you if its not easy to remember. The name of the medicines should at least be written on the pill box or bottle.
You mention that she is seeing a therapist on Friday - what kind of therapist, I wonder ? If that person is a proper expert and has assessed her, ask them to explain how you can best help your mom, and what sort of therapy will be used to help her.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement